MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Break (1069); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a preloaded intraocular lens (iol) was implanted and the surgeon noticed it was cracked.The patient status was reported as unknown.It is also unknown if the lens was removed and replaced.No other information was provided.
 
Additional Manufacturer Narrative
Section a2, a4, a5: information unknown/not provided.Section d6b: if explanted; give date: unknown/not reported; it is unknown if the iol was inserted and then removed during the same procedure.Section e1: telephone number:(b)(6).Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: oct 18, 2023.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: no iol was received as part of this return.The handpiece was received inside of the original folding carton.Visual inspection under magnification revealed that the complaint handpiece was received with the plunger rod fully advanced.The complaint cartridge was received with viscoelastic residue dispersed throughout the length of the cartridge, suggesting that an adequate amount of ovd/bss was used.The cartridge tip could be observed to be stretched and have stress marks; however, this is considered within specification for a used cartridge.The lower body assembly was inspected, and marks that would indicate that the plunger rod advanced incorrectly were identified.The handpiece was disassembled and the assembly was inspected, no issues that could cause or contribute to the complaint issue could be identified.The complaint issue "cosmetic issues" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: additional information was provided that the iol remains implanted in the patient's left eye.The surgeon decided to leave the iol in the eye as the scratch seemed superficial.There was no through and through crack.All instructions prior to injection of lens were followed.The surgeon did not feel any scratching or catching of the injector on the lens upon entry, but when it unfolded it had these linear scratches on the surface right in the visual axis.The lens itself did not appear to be cracked through and through, otherwise an explant would have been required.This seemed more like superficial scratches into the lens, however, nothing was done during the surgery to cause this - the lens unfolded with the scratches already present.At this time, it does not appear to be visually significant despite its central location, so the surgeon has decided to keep it in the eye and follow closely.There is no patient injury.The patient is doing well and no issues related to the iol.The patient's date of birth, gender, weight, race, and ethnicity were provided.No other information was provided.The following sections have been updated accordingly: section a2: age/date of birth:(b)(6)2022 section a3: sex/gender: female section a3: weight: 11 kg section a3: race: white section a3: ethnicity: not hispanic correction: section h6: medical device problem code: the code provided in the initial report 1069 is no longer applicable.Code has been updated to 3020 scratched material.Section h6: type of investigation: code has been updated to 4117.4114 previously reported in the initial report is no longer applicable.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: device evaluation: the investigation was reopened to evaluate a photo provided by the customer.The picture was evaluated by a post market safety surveillance officer.The photo shows a pseudophakic eye claimed to be implanted with a tecnis itec preloaded iol (model pcb00).The picture shows a scratch/crease like mark in the iol optic from mid-periphery through the optical center.Due to the mark location, it probably can contribute to visual issues; however, the actual clinical impact cannot be determined from a picture assessment.The root cause of the reported event cannot be determined from a picture assessment either.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.The following sections have been updated accordingly: section h6: type of investigation: 4112 analysis of information provided by user/third party.Section h6: investigation findings: 114 operational problem identified.Section h6: investigation conclusions: 4315 cause not established.Upon further review, it was noticed that a photo was inadvertently not evaluated during product investigation and the photo evaluation was not provided.Therefore, it is captured in this supplemental report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17900522
Report Number3012236936-2023-02576
Device Sequence Number3639608
Product Code HQL
UDI-Device Identifier05050474558137
UDI-Public(01)05050474558137(17)230921
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000135
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer10/17/2023
11/15/2023
01/23/2024
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date11/11/2023
12/08/2023
01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age14 MO
Patient SexFemale
Patient Weight11 KG
Patient EthnicityNon Hispanic
Patient RaceWhite